Antipsychotic Use May Increase Venous Thromboembolism Risk

Pin It

Antipsychotic medications may increase the risk for venous thromboembolism (VTE), according to a new nested case-control study of primary care patients in the United Kingdom.

In fact, researchers report there was a 32% greater risk for VTE found for those prescribed antipsychotics in the previous 24 months vs non–antipsychotic users. The risk was even greater for new users and for those taking atypical antipsychotics.

“While our findings should be confirmed using other data sources, the study adds to the accumulating evidence of adverse health events associated with antipsychotics,” Julia Hippisley-Cox, FRCGP, MRCP, professor of clinical epidemiology and general practice at the University of Nottingham, United Kingdom, told Medscape Medical News.

Reported by Deborah Brauser
Medscape Medical News
http://www.medscape.com/viewarticle/729175

Submitted by Anna

Speak Your Mind

*